Sildenafil may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away:
- flushing (feeling of warmth)
- difficulty falling asleep or staying asleep
- numbness, burning, or tingling in the arms, hands, feet, or legs
- muscle aches
- changes in color vision (seeing a blue tinge on objects or having difficulty telling the difference between blue and green)
- sensitivity to light
Some side effects can be serious. If you experience any of the following symptoms, call your doctor immediately:
- sudden severe loss of vision (see below for more information)
- blurred vision
- sudden decrease or loss of hearing
- ringing in ears
- dizziness or lightheadedness
- chest pain
- worsening shortness of breath
- erection that is painful or lasts longer than 4 hours
- itching or burning during urination
Some patients experienced a sudden loss of some or all of their vision after they took sildenafil or other medications that are similar to sildenafil. The vision loss was permanent in some cases. It is not known if the vision loss was caused by the medication. If you experience a sudden loss of vision while you are taking sildenafil, call your doctor immediately. Do not take any more doses of sildenafil or similar medications such as tadalafil (Cialis) or vardenafil (Levitra) until you talk to your doctor.
There have been reports of heart attack, stroke, irregular heartbeat, bleeding in the brain or lungs, high blood pressure, and sudden death in men who took sildenafil for erectile dysfunction. Most, but not all, of these people had heart problems before taking sildenafil. It is not known whether these events were caused by sildenafil, sexual activity, heart disease, or a combination of these and other causes.Talk to your doctor about the risks of taking sildenafil.
Some patients experienced a sudden decrease or loss of hearing after they took sildenafil or other medications that are similar to sildenafil. The hearing loss usually involved only one ear and did not always improve when the medication was stopped. It is not known if the hearing loss was caused by the medication. If you experience a sudden loss of hearing, sometimes with ringing in the ears or dizziness, while you are taking sildenafil, call your doctor immediately. If you are taking sildenafil (Viagra) for erectile dysfunction, do not take any more doses of sildenafil (Viagra) or similar medications such as tadalafil (Cialis) or vardenafil (Levitra) until you talk to your doctor. If you are taking sildenafil (Revatio) for PAH, do not stop taking your medication until you talk to your doctor.
Sildenafil may cause other side effects. Call your doctor if you have any unusual problems while you are taking this medication.